Alert archive / Maine / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 45, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Jul 28, 2008, 1:02 PM EDT for Penobscot County, Maine. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2008, 1:02 PM EDT (17:02 UTC)
- Expired
- Jul 28, 2008, 1:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Caribou, ME
- Area
- Storm-based polygon
County Penobscot County, ME
The radar
The Caribou radar (KCBW), 97 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:51 AM EDT, 9 hours 11 minutes earlier.
Area forecast discussion, Jul 28, 3:51 AM EDT, 9 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 351 AM EDT MON JUL 28 2008 .SYNOPSIS... A TROUGH OF LOW PRESSURE WILL REMAIN OVER THE REGION THROUGH TONIGHT. WEATHER DISTURBANCES MOVING AROUND THE TROUGH ALONG WITH A COLD FRONT WILL RESULT IN SHOWERS AND AFTERNOON...EVENING THUNDERSTORMS. HIGH PRESSURE WITH FAIR AND DRY CONDITIONS WILL BUILD ACROSS THE REGION TUESDAY AFTERNOON THROUGH WEDNESDAY. UNSETTLED CONDITIONS WILL RETURN TO THE REGION FOR THE LATE WEEK. && .NEAR TERM /THROUGH TUESDAY/... THE CURRENT ROUND OF SHWRS/ISOLD-SCT TSTMS OVR CNTRL PTNS OF THE FA IS SOMEWHAT STABALIZING THE ATMOSPHERE OVR THE SE TWO THIRDS OF THE FA. THIS COULD IMPACT THE POTENTIAL TO DE-STABLIZE LATER THIS AFT AND ERLY EVE AS A COLD FRONT AND ASSOCIATED NEXT S/WV APCHS THE FA FROM THE W. WE NOTED THAT THE 00Z OPNL GFS LOWERED CAPES FROM THE 1200 TO 1600 J/KG RANGE AS SHOWN IN THE PRIOR 18Z RUN FOR OUR FA IN THE 18-21Z TIME FRAME THIS AFT TO 800 TO 1200 J/KG. THE SREF CAPES IMPLY 1000 TO 1500 J/KG OVR CNRTL AND ERN PTNS OF THE FA WITH LOCALLY UP TO 1500 TO 2000 J/KG POSSIBLE. WE WILL JUST HAVE TO WAIT AND SEE HOW MUCH SUNSHINE OCCURS LATE THIS MORN AND ERLY AFT FOR CAPE POTENTIAL. FOR NOW...WE WILL KEEP MENTION OF A FEW STORMS MAY CONTAIN GUSTY WINDS AND HAIL WORDING IN OUR ZONES THIS AFT. ANY TSTMS ERLY THIS EVE SHOULD STABALIZE TO SHWRS OVRNGT TNGT AS THE LOWER ATMOSPHERE COOLS. SCT SHWRS WILL LIKELY CONT INTO TUE ACROSS NRN/CNTRL PTNS OF THE FA AS THE UPPER TROF AXIS FINALLY CROSSES THE FA...WITH LIMITED POTENTIAL FOR ISOLD TSTMS IN THE ERLY TO MID AFT HRS. SHWRS SHOULD DIMINISH LATE IN THE AFT TUE AS MID LVL LAPSE RATES STABALIZE BEHIND THE UPPER TROF. HI TEMPS TDY AND TUE ACROSS THE FA WILL BE CAPPED FROM REACHING MAX POTENTIALS BY CLD CVR AND SHWRS. LOWS TNGT...THOUGH...WILL LIKELY BE HELD UP FOR THE SAME REASONS. && .SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY/... LOW PRESSURE AND UPPER TROF MOVE TO THE EAST OF THE STATE AT THE BEGINNING OF THIS PERIOD. AT THE SAME TIME ANOTHER SHORT WAVE DROPS INTO THE GREAT LAKES. THIS SYSTEM APPROACHES FROM THE WEST WEDNESDAY. HAVE USED A BLEND OF THE NAM12 AND GFS40 FOR POPS...SKY AND QPF. WILL MAKE SOME ADJUSTMENTS TO SKY GRIDS TO BETTER FIT POPS. FOR WINDS...TEMPERATURE AND DEW POINT WILL USE GMOS. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... LOW PRESSURE WILL CROSS THE FORECAST AREA AT THE BEGINNING OF THIS PERIOD. AN UPPER LEVEL TROF IS EXPECTED TO APPROACH FROM THE NORTHWEST THURSDAY AND CROSS THE REGION LATE FRIDAY AND FRIDAY NIGHT. A WEAK RIDGE IS EXPECTED TO MOVE ACROSS NEW ENGLAND SATURDAY. ANOTHER SHORT WAVE WILL THEN APPROACH FROM THE NORTHWEST SUNDAY AND MOVE ACROSS THE REGION MONDAY. HAVE INITIALIZED ALL GRIDS FOR THIS PERIOD WITH GMOS. WILL ADJUST POPS AND SKY COVER FOR FRIDAY NIGHT INTO SATURDAY NIGHT LOWER WITH SURFACE AND WEAK UPPER RIDGE EXPECTED TO CROSS THE REGION. NO OTHER CHANGES MADE TO GMOS DATA. && .AVIATION /07Z MONDAY THROUGH FRIDAY/... NEAR TERM: LOW MVFR/IFR CONDITIONS ERLY THIS MORN WILL IMPROVE TO HIGH MVFR TO LOW VFR LATE THIS MORN AND ERLY AFT BEFORE SCT-NUM SHWRS/TSTMS LATE THIS AFT AND ERLY EVE LOWER CIGS AND VSBYS BACK TO LOW MVFR/IFR TO TAF SITES EXPERIENCING CONVECTION. PATCHY FOG AND ST WILL LIKELY KEEP CIGS/VSBYS IN THE LOW MVFR/IFR CATEGORY LATE TNGT. SHORT TERM: PERIODS OF MVFR/IFR CONDITIONS ARE EXPECTED DURING PERIODS OF SHOWERS AND LOWER CEILINGS WEDNESDAY NIGHT INTO THURSDAY NIGHT. VFR CONDITIONS ARE EXPECTED FRIDAY. && .MARINE... NEAR TERM: NO HDLNS ANTICIPATED. USED A COMBO OF 00Z OPNL AND BIAS CORRECTED NAM12/GFS40 AND GRIDDED GFS MOS FOR WINDS. USED WW3 FOR WV HTS SIGNIFICANTLY SMOOTHED ALONG THE IMMEDIATE COAST TO REDUCE WV HTS TO THE 1 TO 2 FT RANGE FOR THE INNER COASTAL WATERS. SHORT TERM: HAVE INITIALIZED WIND GRIDS FOR TUESDAY NIGHT AND WEDNESDAY WITH A 50/50 BLEND OF THE NAM12 AND GFS40. WILL LOWER SPEEDS 1 TO 2 KNOTS TO COMPENSATE FOR EXPECTED HIGH BIAS IN STABLE MARINE LAYER. FOR WAVES: HAVE INITIALIZED WITH WNA WAVE WATCH. WITH PREDOMINATELY LIGHT WINDS EXPECTED IN LOCAL WATERS AND MAINLY SOUTHWEST FLOW OFF EAST COAST EXPECT COMBINED SEAS PRIMARILY DOMINATED BY SOUTHERLY SWELL. EXPECT SLIGHT HIGH WAVE BIAS IN THIS TYPE OF ENVIRONMENT SO WILL LOWER WAVE HEIGHTS 1 FOOT BELOW WAVE MODEL. WITH DEW POINTS EXPECTED IN UPPER 50S WILL KEEP MENTION OF PATCH FOG. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && NEAR TERM...VJN SHORT TERM...MIGNONE LONG TERM...MIGNONE AVIATION...VJN MARINE...VJN/MIGNONE
Hazardous weather outlook, Jul 28, 4:14 AM EDT, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 414 AM EDT MON JUL 28 2008 MEZ001>006-010-011-015>017-029>032-291100- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 414 AM EDT MON JUL 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-291100- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 414 AM EDT MON JUL 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VJN
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 12:22 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot | 38 min |
| Jul 28, 12:35 PM EDT | Areal Flood Advisory | CAR | Aroostook | 3 hr |
| Jul 28, 12:52 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis | 38 min |
| Jul 28, 1:29 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot, Piscataquis | 46 min |
| Jul 28, 2:28 PM EDT | Areal Flood Advisory | CAR | Penobscot, Piscataquis | 88 min |
| Jul 28, 2:56 PM EDT | Areal Flood Advisory | CAR | Aroostook, Penobscot, Piscataquis | 89 min |
| Jul 28, 4:30 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 47 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.